Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Right adjoint for the smash product functor

Author: Francesca Cagliari
Journal: Proc. Amer. Math. Soc. 124 (1996), 1265-1269
MSC (1991): Primary 54B30; Secondary 18A40
MathSciNet review: 1301490
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The smash-product functor $(\text{--})\wedge{(X,x_0)}$ in the category $\underline{\mathbf{Top}}_*$ of pointed topological spaces has a right adjoint for any choice of the base point $x_0$, if and only if the topological space $X$ is quasi-locally compact, that is, if and only if the product functor $(\text{--})\times X$ has a right adjoint in the category $\underline{\mathbf{Top}}$ of topological spaces.

References [Enhancements On Off] (What's this?)

  • [A] R. Arens, A topology for spaces of transformations, Ann. of Math. (2) 47 (1946), 480--495. MR 8:165e
  • [A-J] R. Arens and J. Dugundji, Topologies for function spaces, Pacific J. Math. 1 (1951), 5--31. MR 13:264d
  • [C-F] C. H. Cook and H. R. Fisher, On equicontinuity and continuous convergenge, Math. Ann. 159 (1965), 94--104.
  • [D] J. Dugundji, Topology, Allyn and Bacon, Boston, MA, 1966. MR 33:1824
  • [D-K] B. J. Day and G. M. Kelly, On topological quotient maps preserved by pullbacks and products, Math. Proc. Cambridge Philos. Soc. 67 (1970), 553--558. MR 40:8024
  • [F] R. H. Fox, On topology for function-spaces, Bull. Amer. Math. Soc. 51 (1945), 429--432. MR 6:278d
  • [H] D. Husemoller, Fiber bundles, McGraw-Hill, New York, 1966. MR 37:4821
  • [H-L] K. H. Hofmann and J. D. Lawson, The spectral theory of distributive continuous lattices, Trans. Amer. Math. Soc. 246 (1978), 285--310. MR 80c:54045
  • [J] I. M. James, General topology and homotopy theory, Springer-Verlag, Berlin and New York, 1984. MR 86d:55001
  • [I] J. R. Isbell, Function spaces and adjoints, Math. Scand. 36 (1975),317--339. MR 53:9134
  • [Ma] S. MacLane, Categories for the working mathematician Graduate Texts in Math., vol. 5, Springer, Berlin and New York, 1971. MR 50:7275
  • [M] C. R. F. Maunder, Algebraic topology, Cambridge Univ. Press, Cambridge, 1980. MR 84k:55001
  • [W] S. Willard, General topology, Addison-Wesley, Reading, MA, 1970. MR 41:9173

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54B30, 18A40

Retrieve articles in all journals with MSC (1991): 54B30, 18A40

Additional Information

Francesca Cagliari
Affiliation: Dipartimento di Matematica, Piazza di Porta San Donato, 5, 40127 Bologna, Italy

Received by editor(s): November 3, 1993
Received by editor(s) in revised form: August 19, 1994
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society